Alert archive / Missouri / Flash Flood Warnings in 2024
Flash Flood Warning 20, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jul 3, 2024, 7:29 AM CDT for 6 counties in Missouri. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2024, 7:29 AM CDT (12:29 UTC)
- Expired
- Jul 3, 2024, 10:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Franklin County, MO, Gasconade County, MO, Montgomery County, MO, Saint Charles County, MO, Saint Louis County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 28 km from the middle of the area, began a volume at 12:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 7:30 AM CDT | FLASH FLOOD | 1 Ne Owensville, MO | Water over Hwy 19 in Owensville. |
| Jul 3, 8:00 AM CDT | RAIN 2.01 | 3 Sw Maryland Heights, MO | |
| Jul 3, 8:00 AM CDT | RAIN 3.21 | 3 Ese Washington, MO | |
| Jul 3, 8:10 AM CDT | RAIN 1.25 | 2 W Saint Clair, MO | |
| Jul 3, 8:10 AM CDT | RAIN 1.25 | 4 W Saint Clair, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 0.5 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -334 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 310 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
805
WGUS53 KLSX 031229
FFWLSX
MOC071-073-139-183-189-219-031530-
/O.NEW.KLSX.FF.W.0020.240703T1229Z-240703T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
729 AM CDT Wed Jul 3 2024
The National Weather Service in St Louis has issued a
* Flash Flood Warning for...
Franklin County in east central Missouri...
Gasconade County in east central Missouri...
Southwestern Montgomery County in east central Missouri...
Southwestern Saint Charles County in east central Missouri...
Southwestern Saint Louis County in east central Missouri...
Southern Warren County in east central Missouri...
* Until 1030 AM CDT.
* At 729 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Chesterfield, Wildwood, Ballwin, Maryland Heights, Manchester,
Washington, Town and Country, Union, Eureka, Ellisville, Pacific,
Valley Park, Weldon Spring, St. Clair, Fenton, Owensville,
Clarkson Valley, Hermann, New Haven and Villa Ridge.
This includes the following State Parks...
Babler Memorial State Park, Route 66 State Park, Castlewood State
Park and Robertsville State Park.
This includes Interstate 44 in Missouri between exits 239 and 272.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3870 9154 3871 9133 3863 9115 3867 9096
3871 9065 3871 9052 3851 9046 3850 9059
3847 9062 3849 9065 3848 9066 3846 9065
3845 9067 3848 9073 3842 9074 3833 9101
3829 9164 3871 9164
FLASH FLOOD...RADAR INDICATED
$$
Pfahler1 follow-up statement
258
WGUS73 KLSX 031410
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
910 AM CDT Wed Jul 3 2024
MOC071-073-139-183-189-219-031530-
/O.CON.KLSX.FF.W.0020.000000T0000Z-240703T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Franklin MO-Gasconade MO-Montgomery MO-Saint Charles MO-Saint
Louis MO-Warren MO-
910 AM CDT Wed Jul 3 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT THIS
MORNING FOR FRANKLIN, GASCONADE, SOUTHWESTERN MONTGOMERY,
SOUTHWESTERN SAINT CHARLES, SOUTHWESTERN SAINT LOUIS AND SOUTHERN
WARREN COUNTIES IN EAST CENTRAL MISSOURI...
At 910 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2.5 and 5 inches of rain have
fallen. Additional rainfall amounts up to 1 inch are possible in the
warned area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Chesterfield, Wildwood, Ballwin, Maryland Heights, Manchester,
Washington, Town and Country, Union, Eureka, Ellisville, Pacific,
Valley Park, Weldon Spring, St. Clair, Fenton, Owensville,
Clarkson Valley, Hermann, New Haven and Villa Ridge.
This includes the following State Parks...
Babler Memorial State Park, Route 66 State Park, Castlewood State
Park and Robertsville State Park.
This includes Interstate 44 in Missouri between exits 239 and 272.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3870 9154 3871 9133 3863 9115 3867 9096
3871 9065 3871 9052 3851 9046 3850 9059
3847 9062 3849 9065 3848 9066 3846 9065
3845 9067 3848 9073 3842 9074 3833 9101
3829 9164 3871 9164
FLASH FLOOD...RADAR INDICATED
$$
PfahlerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 6:38 AM CDT, 51 minutes earlier. Its key messages:
- The combination of heat and humidity will allow heat index values to climb to around 105 degrees over parts of southeast Missouri where a Heat Advisory is in effect this afternoon into early this evening.
- There will be additional rounds of thunderstorms through Thursday night. A few of the storms could be severe this afternoon and this evening and again on Thursday afternoon and evening.
- In addition to the severe weather potential, locally heavy rainfall is possible with these thunderstorms.
Area forecast discussion, Jul 3, 6:38 AM CDT, 51 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
638 AM CDT Wed Jul 3 2024
.KEY MESSAGES...
- The combination of heat and humidity will allow heat index
values to climb to around 105 degrees over parts of southeast
Missouri where a Heat Advisory is in effect this afternoon into
early this evening.
- There will be additional rounds of thunderstorms through
Thursday night. A few of the storms could be severe this
afternoon and this evening and again on Thursday afternoon and
evening.
- In addition to the severe weather potential, locally heavy
rainfall is possible with these thunderstorms.
&&
.SHORT TERM... (Through Late Thursday Afternoon)
Issued at 422 AM CDT Wed Jul 3 2024
Highs will reach the lower 90s over southeast Missouri and dewpoints
are forecast to be in the mid to upper 70s over much of the area.
Peak heat index readings will reach around 105 over parts of
southeast Missouri, so I have issued a Heat Advisory for Reynolds,
Iron, and Madison counties from 11 am through 8 pm today.
I have gone ahead and canceled the flood watch early as the heavy
rainfall threat has ended over the northern CWA. We are continuing
to see showers and thunderstorms over the central part of the CWA
early this morning. These were occurring on the nose of the LLJ and
they should gradually weaken and move east over the next few hours
as the LLJ veers and weakens. The associated outflow boundary will
move south into the southern part of the CWA this afternoon. The
most likely time for additional thunderstorm development today will
be this afternoon over southeast Missouri into southwest Illinois
along this effective front where MLCAPES will be 2500+ J/kg with
deep layer shear of 30+ knots. This could is favorable for
producing a few organized multicell clusters that could produce
damaging winds through early this evening.
The coverage of showers and thunderstorms will increase across the
area late this evening and overnight as a shortwave trough
approaches the area and the low level jet kicks back warranting 60-
90% PoPs. We are still looking at PWATS between 2-2.5" and very
high warm cloud depths, and the HREF LPMM has some small spots with
with totals exceeding 3" tonight into tomorrow morning. Will
continue to look at the potential for locally heavy rainfall tonight
into early Thursday.
Then there will be another risk for severe thunderstorms Thursday
afternoon and evening as yet another shortwave trough move across
the area where the warm front will intersect the incoming cold
front. The combination of CAPE/shear favors a few supercells/
organized multicells capable of producing damaging winds and large
hail.
Britt
&&
.LONG TERM... (Thursday Night through Tuesday)
Issued at 422 AM CDT Wed Jul 3 2024
Available guidance is still favoring the front moving through the
area on Thursday night with showers and thunderstorms moving out of
the southeastern part of the CWA on Friday. Friday night into
Saturday look dry as large surface high moves across the area. The
next upper trough moves through the area early next week bringing a
chance of showers and thunderstorms as early as Sunday.
Britt
&&
.AVIATION... (For the 12z TAFs through 12z Thursday Morning)
Issued at 633 AM CDT Wed Jul 3 2024
Complex of showers and thunderstorms currently affecting the St.
Louis area terminals is expected to move out of the terminals by
14Z. Low clouds with MVFR and IFR ceilings will affect UIN/COU/JEF
through 17Z. There will be the chance for additional showers and
thunderstorms through the day into the evening, but coverage will
be too low to include in the TAF. A better chance for
thunderstorms will occur later this evening and overnight with the
potential for MVFR and and IFR ceilings and visibilities in heavy
rain.
Britt
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory from 11 AM this morning to 8 PM CDT this evening
for Iron MO-Madison MO-Reynolds MO.
IL...None.
&&
WFO LSXHazardous weather outlook, Jul 3, 5:02 AM CDT, 2 hours 27 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 502 AM CDT Wed Jul 3 2024 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-041015- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 502 AM CDT Wed Jul 3 2024 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. There is a chance of thunderstorms over the region through tonight. A few of these storms could be severe mainly across southeast Missouri into southwest Illinois this afternoon and early this evening. Damaging winds will be the primary threat. Locally heavy rainfall will also be possible this afternoon and tonight. Heat index values today will climb to around 105 degrees over parts of southeast Missouri where a Heat Advisory is in effect. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a chance of thunderstorms Thursday through Friday and again through Tuesday. A few of these storms could be severe on Thursday afternoon and evening over parts of central, east central, and southeast Missouri. Damaging winds and large hail will be the primary threats. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon over parts of southeast Missouri and southwest Illinois. Britt
In the hours before
Local storm report, Jul 3, 6:21 AM CDT, 1 hour 8 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
621 AM CDT Wed Jul 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 AM Flood 3 NNW Columbia 38.99N 92.35W
07/03/2024 Boone MO Emergency Mngr
Approximately 8-12 inches of water flowing
over N Creasy Spring Road north of the Cow
Branch stream.
&&
MaplesLocal storm report, Jul 3, 6:35 AM CDT, 54 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
635 AM CDT Wed Jul 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 AM Rain 1 SSE Saint Paul 38.84N 90.73W
07/03/2024 M2.05 Inch St. Charles MO Trained Spotter
&&
MaplesLocal storm report, Jul 3, 6:38 AM CDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
638 AM CDT Wed Jul 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 AM Flood 3 W Centralia 39.21N 92.20W
07/03/2024 Boone MO 911 Call Center
Long Branch stream flooded over E Highway CC
and Tri-City Road.
&&
MaplesLocal storm report, Jul 3, 7:14 AM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
714 AM CDT Wed Jul 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM Rain 1 E Clarkson Valley 38.63N 90.57W
07/03/2024 M2.26 Inch St. Louis MO Broadcast Media
Report courtesy of KTVI-TV.
&&
MaplesLocal storm report, Jul 3, 7:23 AM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
723 AM CDT Wed Jul 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM Rain 2 NNW New London 39.62N 91.42W
07/03/2024 M1.53 Inch Ralls MO CO-OP Observer
CO-OP Observer station NLDM7 2.4 NW New
London.
&&
CSLocal storm report, Jul 3, 7:27 AM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
727 AM CDT Wed Jul 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM Rain 1 S Cottleville 38.74N 90.65W
07/03/2024 E2.51 Inch St. Charles MO Public
&&
CSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:07 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Shelby | 38 min |
| Jul 2, 8:24 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 51 min |
| Jul 2, 9:11 PM CDT | Severe Thunderstorm Warning | LSX | Shelby | 48 min |
| Jul 2, 10:58 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 62 min |
| Jul 2, 11:23 PM CDT | Areal Flood Advisory | LSX | Monroe, Shelby | 2 hr |
| Jul 2, 11:34 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone | 41 min |
| Jul 3, 1:55 AM CDT | Areal Flood Advisory | LSX | Audrain, Boone, Callaway | 30 min |
| Jul 3, 2:20 AM CDT | Heat Advisory | LSX | Iron, Madison, Reynolds | 15 hr |
| Jul 3, 2:25 AM CDT | Flash Flood Warning | LSX | Audrain, Boone, Callaway | 6 hr |
| Jul 3, 4:25 AM CDT | River Flood Warning | LSX | Boone | 17 hr |
| Jul 3, 4:44 AM CDT | Areal Flood Advisory | LSX | Audrain, Lincoln, Montgomery, Pike, Warren | 45 min |
| Jul 3, 5:29 AM CDT | Flash Flood Warning | LSX | Audrain, Callaway, Lincoln, Montgomery, Pike, Warren | 3 hr |
| Jul 3, 7:50 AM CDT | Flash Flood Warning | LSX | Osage | 3 hr |
| Jul 3, 10:33 AM CDT | River Flood Warning | LSX | Boone, Callaway, Cole, Moniteau | 6 days |
| Jul 3, 10:33 AM CDT | River Flood Warning | LSX | Franklin, Warren | 7 days |
| Jul 3, 10:33 AM CDT | River Flood Warning | LSX | Saint Charles, Saint Louis | 21 days |
| Jul 3, 11:42 AM CDT | River Flood Warning | LSX | Jefferson | 21 days |
| Jul 3, 11:42 AM CDT | River Flood Warning | LSX | Saint Charles | 21 days |
| Jul 3, 11:42 AM CDT | River Flood Warning | LSX | Saint Louis, City of Saint Louis | 21 days |
| Jul 3, 2:23 PM CDT | Flood Watch | LSX | Boone, Callaway, Cole, Crawford, Franklin, Gasconade and 14 more | 37 hr |
| Jul 3, 3:58 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison | 62 min |
| Jul 3, 4:28 PM CDT | Areal Flood Advisory | LSX | Iron, Reynolds | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.